Alert archive / Ohio / Gale Warnings in 2008

Gale Warning 17, NWS Cleveland, OH

October 28, 2008

NWS Cleveland, OH issued this gale warning at Oct 28, 2008, 12:01 AM EDT. It took effect at Oct 28, 2008, 9:36 AM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2008, 12:01 AM EDT (04:01 UTC)
In effect from
Oct 28, 2008, 9:36 AM EDT
Expired
Oct 29, 2008, 10:00 AM EDT
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 280401
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1201 AM EDT TUE OCT 28 2008

LEZ142>149-281215-
/O.NEW.KCLE.SC.Y.0069.081028T0401Z-081028T2100Z/
/O.NEW.KCLE.GL.W.0017.081028T2100Z-081029T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1201 AM EDT TUE OCT 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT TUESDAY...
...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 4 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 4 AM EDT
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM EDT TUESDAY. 

LATE TUESDAY AFTERNOON WHEN THE PRESSURE GRADIENT INCREASE GALE
FORCE WINDS MAY DEVELOP ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN
PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-162>169-281215-
/O.NEW.KCLE.GL.W.0017.081028T2100Z-081029T0800Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1201 AM EDT TUE OCT 28 2008

...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 4 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 4 AM EDT
WEDNESDAY. 

LATE TUESDAY AFTERNOON THE PRESSURE GRADIENT WILL INCREASE AND
THE GALE FORCE WINDS WILL DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
6 follow-up statements
000
WHUS71 KCLE 280815
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
415 AM EDT TUE OCT 28 2008

LEZ142>149-281615-
/O.CON.KCLE.SC.Y.0069.000000T0000Z-081028T2100Z/
/O.CON.KCLE.GL.W.0017.081028T2100Z-081029T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
415 AM EDT TUE OCT 28 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM EDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM
EDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
5 PM EDT THIS AFTERNOON. 

WINDS ARE EXPECTED TO INCREASE TO GALE FORCE LATE TUESDAY
AFTERNOON AS THE SURFACE PRESSURE GRADIENT INCREASES IN RESPONSE
TO A DEEPENING STORM SYSTEM THAT WILL MOVE INTO THE NEW ENGLAND
STATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-162>169-281615-
/O.CON.KCLE.GL.W.0017.081028T2100Z-081029T0800Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
415 AM EDT TUE OCT 28 2008

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM EDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM
EDT WEDNESDAY. 

WINDS ARE EXPECTED TO INCREASE TO GALE FORCE LATE TUESDAY
AFTERNOON AS THE SURFACE PRESSURE GRADIENT INCREASES IN RESPONSE
TO A DEEPENING STORM SYSTEM THAT WILL MOVE INTO THE NEW ENGLAND
STATES. THESE WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
000
WHUS71 KCLE 281341
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
941 AM EDT TUE OCT 28 2008

LEZ142>149-282145-
/O.UPG.KCLE.SC.Y.0069.000000T0000Z-081028T2100Z/
/O.EXT.KCLE.GL.W.0017.081028T1336Z-081029T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
941 AM EDT TUE OCT 28 2008

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS ARE EXPECTED TO INCREASE TO GALE FORCE LATE TUESDAY
AFTERNOON AS THE WIND SPEED INCREASES IN RESPONSE TO A DEEPENING
STORM SYSTEM THAT WILL MOVE INTO THE NEW ENGLAND STATES. THE WINDS
WILL CONTINUE UNTIL EARLY MORNING WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-162>169-282145-
/O.EXT.KCLE.GL.W.0017.081028T1341Z-081029T0800Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
941 AM EDT TUE OCT 28 2008

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY. 

WINDS ARE EXPECTED TO INCREASE TO GALE FORCE LATE TUESDAY
AFTERNOON AS THE WIND SPEED INCREASES IN RESPONSE TO A DEEPENING
STORM SYSTEM THAT WILL MOVE INTO THE NEW ENGLAND STATES. THESE
WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GARNET
000
WHUS71 KCLE 281928
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EDT TUE OCT 28 2008

LEZ061-142>149-162>169-290330-
/O.EXT.KCLE.GL.W.0017.000000T0000Z-081029T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
328 PM EDT TUE OCT 28 2008

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM EDT WEDNESDAY. 

WINDS ACROSS LAKE ERIE HAVE ALREADY INCREASED TO NEAR 35 KNOTS AND
ARE EXPECTED TO REMAIN BETWEEN 35 AND 40 KNOTS THROUGH THE
OVERNIGHT HOURS. WINDS WILL GRADUALLY WEAKEN WEDNESDAY MORNING BUT
WILL LIKELY REMAIN GUSTY THROUGH THE DAY WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
000
WHUS71 KCLE 290143
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EDT TUE OCT 28 2008

LEZ061-142>149-162>169-290945-
/O.CON.KCLE.GL.W.0017.000000T0000Z-081029T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
943 PM EDT TUE OCT 28 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY. 

SEVERAL LOCATIONS HAVE REPORTED SUSTAINED WINDS OF AROUND 35 KNOTS
AND SOME GUSTS AROUND 45 KNOTS HAVE BEEN OBSERVED LATE TUESDAY
AFTERNOON AND EVENING. WINDS WILL GRADUALLY WEAKEN WEDNESDAY
MORNING BUT WILL LIKELY REMAIN GUSTY THROUGH THE DAY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

KIELTYKA
000
WHUS71 KCLE 290742
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 AM EDT WED OCT 29 2008

LEZ061-142>149-162>169-291400-
/O.CON.KCLE.GL.W.0017.000000T0000Z-081029T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
342 AM EDT WED OCT 29 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

NORTHWEST GALES TO 35 KNOTS WILL GRADUALLY WEAKEN THIS MORNING.
WINDS ARE EXPECTED TO REMAIN GUSTY THROUGH THE END OF THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
000
WHUS71 KCLE 291342
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
942 AM EDT WED OCT 29 2008

LEZ142>145-292145-
/O.EXP.KCLE.GL.W.0017.000000T0000Z-081029T1400Z/
/O.NEW.KCLE.SC.Y.0070.081029T1400Z-081030T0800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
942 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...
...GALE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. THE
GALE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING. 

NORTHWEST WINDS TO 30 KNOTS WILL CONTINUE ON THE WEST END OF LAKE
ERIE TODAY BEFORE DIMINISHING LATE TONIGHT. WAVES OF 5 TO 7 FEET
WILL BE COMMON ACROSS THE NEARSHORE WATERS TODAY BEFORE SUBSIDING
TO 2 TO 4 FEET EARLY THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN
PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ146>149-292145-
/O.EXP.KCLE.GL.W.0017.000000T0000Z-081029T1400Z/
/O.NEW.KCLE.SC.Y.0070.081029T1400Z-081030T1400Z/
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
942 AM EDT WED OCT 29 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY...
...GALE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THURSDAY. THE
GALE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING. 

NORTHWEST WINDS TO 30 KNOTS WILL CONTINUE ACROSS THE CENTRAL AND
EASTERN PORTIONS OF LAKE ERIE TODAY BEFORE DIMINISHING LATE
TONIGHT. WAVES OF 7 TO 10 FEET WILL BE COMMON ACROSS THE NEARSHORE
WATERS TODAY BEFORE SUBSIDING TO 2 TO 4 FEET LATE THURSDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN
PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-162>169-291445-
/O.EXP.KCLE.GL.W.0017.000000T0000Z-081029T1400Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
942 AM EDT WED OCT 29 2008

...GALE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE GALE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING. 

NORTHWEST WINDS TO 30 KNOTS WILL GRADUALLY SUBSIDE THROUGH THE
REST OF THE DAY TODAY. THEREFORE THE GALE WARNING WILL BE ALLOWED
TO EXPIRE AS SCHEDULED. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Oct 27, 10:42 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 27, 10:42 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1042 PM EDT MON OCT 27 2008

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE SOUTHEAST ACROSS THE
LOCAL AREA THROUGH EARLY WEDNESDAY. A RIDGE OF HIGH PRESSURE WILL
MOVE UP THE OHIO VALLEY WEDNESDAY NIGHT THROUGH THURSDAY THEN A COLD
FRONT IS EXPECTED TO MOVE THROUGH FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE CONVECTION FROM THE AFTERNOON IS DECREASING ALONG WITH THE
CLOUDS OVER NORTHWEST OHIO. THE NORTHWEST FLOW WILL BECOME
NORTHERLY OVERNIGHT AND AS THE AIRMASS GET COLDER THE RAIN SHOWERS
AT INLAND LOCATIONS WILL TURN TO SNOW SHOWERS AND THE SLEET AND
THUNDER CHANCES WILL ALSO DECREASE. MADE MINOR TEMPERATURE ADJUSTMENTS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
ABOVE FREEZING TEMPS ON TUE SHOULD CONTINUE TO LIMIT SNOW
ACCUMULATION EVEN THOUGH MORE OF THE PRECIP MAY OCCUR AS SNOW VERSUS
RAIN.  TUESDAY NIGHT THROUGH MIDDAY WED LOOKS TO BE BEST TIME FRAME
FOR ACCUMULATING SNOWFALL AS AIRMASS COLDEST DURING THIS TIME FRAME
BOTH AT THE SURFACE AND ALOFT.  THIS COULD BE A SITUATION WITH 4
INCHES OR MORE AND THUS MAY REQUIRE SOME FORM OF A HEADLINE.

DRIER AIR AND WARM ADVECTION ALOFT SHOULD END THE LAKE EFFECT PRECIP
DOWN FROM WEST TO EAST ACROSS THE SNOWBELT WED AFTERNOON AND
EVENING.  HIGH PRESSURE RIDGE MOVE ACROSS AREA WED NIGHT AND THU FOR
DRY WEATHER THROUGH THU NIGHT. NOTICEABLY WARMER TEMPS EXPECTED
THURSDAY AS FLOW SHIFT TO SSW BRINGING WARMER AIR INTO THE REGION.

WITH CLOUD COVER AND LOW SUN ANGLE WILL CONTINUE TO CUT GUIDANCE
HIGH TEMPS TUE AND WED.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE LONG TERM FORECAST BEGINS FRIDAY WITH HIGH PRESSURE TO OUR
SOUTHEAST AND A WEAK SHORT WAVE RIDGE ACROSS THE LOWER GREAT LAKES.
BOTH THE OLD ECMWF AND 12Z GFS HAVE THIS PATTERN WITH 850MB TEMPS
BETWEEN 8 AND 10C ACROSS THE AREA.  BOTH MODELS THEN HAVE A SIMILAR
EVOLUTION THROUGH THE WEEKEND SHOWING AN UPPER TROF DIGGING ACROSS
THE LAKES FORCING A COLD FRONT ACROSS THE AREA OVERNIGHT FRIDAY
NIGHT.  SATURDAY AND SUNDAY HIGH PRESSURE THEN BUILDS ACROSS THE
GREAT LAKES AND SOUTHEASTERN CANADA.  THE DETAILS HOWEVER SHOW
DIFFERENCES BETWEEN THE MODELS IN FRONTAL TIMING AND THE EXTENT AND
DEPTH OF THE COLD AIR THAT DROPS ACROSS THE AREA.  THE ECMWF IS MUCH
MORE AGGRESSIVE WITH THE COLD AIR DROPPING -8C INTO THE AREA BY 00Z
SUNDAY.  THIS IS DUE LARGELY TO THE SURFACE HIGH TAKING A MORE
SOUTHERLY TRACK ACROSS THE REGION VS THE MORE NORTHERN GFS TRACK.
FOR NOW WILL FOLLOW THE WARMER GFS POSITION AND TIMING.  FOR NOW
WILL BRING IN LOW CHANCE POPS FOR THE COLD FRONT PASSAGE MOST PLACES
FRIDAY NIGHT.  REMAINDER OF THE FORECAST SHOULD REMAIN DRY.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
NORTHWEST FLOW AND WITH THE LAKE AND 850 MB TEMPERATURE DIFFERENCE
NEAR 17C AND THE LAKE AND 500 MB TEMPERATURE DIFFERENCE NEAR
50C...SOME ISOLATED THUNDER WILL OCCUR THROUGH THE
NIGHT...ESPECIALLY NEAR THE LAKE. SOME IMPULSES WILL BE MOVING
THROUGH AT TIMES. AS THE WINDS BECOME MORE NORTHERLY OVERNIGHT A BAND
SHOULD ESTABLISH FROM LAKE HURON INTO THE CLE AND CAK AREAS.
ELSEWHERE OVER NORTHWEST OHIO THE DIURNALLY DRIVEN SHOWERS ARE
DECREASING AND OVER NORTHWEST PA ONCE THE FLOW BECOMES NORTHERLY
THE SHOWERS SHOULD ALSO DECREASE ESPECIALLY NEAR THE LAKESHORE.
THE MODELS ARE SLOW TO COOL THINGS DOWN OVERNIGHT BUT HIGHER
TERRAIN LOCATIONS WILL EVENTUALLY SWITCH OVER TO ALL SNOW. ON
TUESDAY THE FLOW BECOMES NORTHWEST AND THAT WILL SHIFT THE BANDS
BUT WITH THE LAKE AND 850 MB TEMPERATURE DIFFERENCE HIGH PLENTY OF
LAKE EFFECT RAIN SHOWERS. MAINLY VFR NORTHWEST OHIO AND MVFR
ELSEWHERE FOR THE TAF PERIOD WITH SOME IFR CONDITIONS IN HEAVIER
PRECIPITATION.

OUTLOOK...SNOW SHOWERS ESPECIALLY IN THE SNOWBELT TUESDAY EVENING
THROUGH WEDNESDAY EVENING WITH MVFR TO IFR CONDITIONS. ELSEWHERE
MAINLY VFR. SURFACE RIDGING IS EXPECTED BY THURSDAY CONTINUING
INTO FRIDAY. THIS WILL BRING CONDITIONS BACK TO VFR. A FRONT WILL
MOVE INTO THE AREA LATE FRIDAY NIGHT INTO SATURDAY WITH MVFR
CONDITIONS IN RAIN SHOWERS AND IN CEILINGS AFTER FRONTAL PASSAGE.

&&

.MARINE...
WINDS SHIFTING TO THE NORTHWEST THIS EVENING AS THE TROUGH AS
MOVES THROUGH. UPDATED TO GALE WARNING FOR LATE TUESDAY AFTERNOON
AND INTO THE NIGHT. THIS COORDINATES WITH THE CANADIANS.
ON TUESDAY AS THE EAST COAST LOW PRESSURE SYSTEM TAKES
SHAPE...THE GRADIENT WILL INCREASE. WIND SPEEDS WILL REMAIN OUT OF
THE N/NW ON TUE AND GRADUALLY INCREASE OVER THE DAY. MODEL
ESPECIALLY THE GFS SUPPORT NEAR 35 KNOTS LATE IN THE AFTERNOON AND
INTO THE OVERNIGHT. I WILL KEEP THE SCA UP THROUGH TUESDAY AND
THEN THE GALE WARNING WILL KICK IN. THE WINDS WILL GRADUALLY
DECREASE BY WEDNESDAY NIGHT AND THEN BECOME SOUTHWEST FOR THURSDAY
AND FRIDAY AND THEN NORTHWEST SATURDAY AFTER A FRONTAL PASSAGE...A
SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING FROM 5 PM TUESDAY TO 4 AM EDT WEDNESDAY FOR
     LEZ061-142>149-162>169.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR LEZ142>149.

&&

SYNOPSIS...ADAMS
NEAR TERM...KIELTYKA
SHORT TERM...ADAMS
LONG TERM...TK
AVIATION...KIELTYKA
MARINE...GARNET/KIELTYKA
Hazardous weather outlook, Oct 27, 10:46 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1046 PM EDT MON OCT 27 2008

OHZ003-006>010-017>020-027>032-036>038-047-290300-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-
HOLMES-KNOX-
1046 PM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-021>023-033-089-PAZ001>003-290300-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1046 PM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

BANDS OF LAKE EFFECT RAIN AND SNOW SHOWERS WILL CONTINUE INTO THE
OVERNIGHT. SOME HIGHER TERRAIN LOCATIONS MAY HAVE UP TO 2 INCHES
OF SNOW MAINLY ON GRASSY AREAS. SOME SLEET AND AN ISOLATED RUMBLE
OF THUNDER MAY OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COLD AIR FLOWING OVER LAKE ERIE WILL SET THE STAGE FOR LAKE EFFECT
RAIN AND SNOW SHOWERS TUESDAY INTO WEDNESDAY. ACCUMULATING SNOW
WILL BE POSSIBLE FOR THE HIGHER TERRAIN OF NORTHEAST OHIO AND
NORTHWESTERN PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-290300-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1046 PM EDT MON OCT 27 2008

...GALE WARNING IN EFFECT FROM 5 PM TUESDAY TO 4 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 12:01 AM EDTSmall Craft AdvisoryCLE10 hr
Oct 28, 3:28 PM EDTLake Effect Snow AdvisoryCLECrawford, Erie14 hr

Nearby

Gale Warnings in Ohio, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.